Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 275, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 24, 2007, 11:18 PM CDT for Midland County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2007, 11:18 PM CDT (04:18 UTC)
- Expired
- May 24, 2007, 11:59 PM CDT
- In force
- 41 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 17 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:48 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 24, 8:48 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 848 PM CDT THU MAY 24 2007 .UPDATE... WSR-88D IMAGERY HAS BEGUN TO SHOW A SLIGHT DECREASE IN INTENSITY AND COVERAGE OVER THE LAST HOUR. SURFACE OBSERVATIONS SHOW THAT THE COLD FRONTAL BOUNDARY HAS MOVED SOUTH INTO PORTIONS OF THE CONCHO VALLEY...TRANS PECOS REGION...AND THE MARFA PLATEAU OF SOUTHWEST TEXAS. PRIMARY INDICATIONS ARE THAT THE BEST CHANCES FOR ADDITIONAL RAINFALL WILL LIKELY BE OVER SOUTHWEST PORTIONS OF THE CWA...WITH THE EXCEPTION OF AREAS NEAR REAGAN AND UPTON COUNTIES WHERE CHANCES WILL BE GREATER DUE TO ONGOING CONVECTION. FOR NOW...HAVE LOWERED THUNDERSTORM CHANCES SLIGHTLY ACROSS THE NORTHERN HALF OF THE CWA THROUGH 12Z FRIDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 61 74 62 80 / 20 50 30 20 CARLSBAD NM 60 82 62 86 / 20 30 50 40 DRYDEN TX 67 81 66 81 / 40 30 30 20 FORT STOCKTON TX 63 78 64 83 / 40 40 30 20 GUADALUPE PASS TX 57 75 58 80 / 20 40 50 40 HOBBS NM 59 81 59 85 / 20 40 40 30 MARFA TX 55 78 54 79 / 40 30 40 40 MIDLAND INTL AIRPORT TX 62 75 61 82 / 20 50 30 20 ODESSA TX 62 76 62 82 / 20 50 30 20 WINK TX 63 82 66 87 / 30 40 40 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01/03
Hazardous weather outlook, May 24, 2:06 PM CDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 206 PM CDT THU MAY 24 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 206 PM CDT THU MAY 24 2007 /106 PM MDT THU MAY 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THIS EVENING...GENERALLY ALONG AND SOUTH OF INTERSTATE 20 AND ALSO ACROSS THE HIGHER ELEVATIONS OF SOUTHWEST TEXAS. SOME OF THESE THUNDERSTORMS COULD REACH SEVERE LEVELS WITH THE MAIN THREATS BEING LARGE HAIL...DAMAGING WINDS...AND FLASH FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CONTINUED CHANCE FOR SCATTERED THUNDERSTORMS THROUGH THE WEEKEND WITH THE MAIN THREAT BEING FLASH FLOODING. ABUNDANT AMOUNTS OF MOISTURE COMBINED WITH WEAK WINDS IN THE MID LEVELS OF THE ATMOSPHERE WILL PROVIDE THE POTENTIAL FOR SLOW MOVING AND HEAVY RAINFALL PRODUCING THUNDERSTORMS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, May 24, 5:53 PM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
553 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL SW MARFA 30.31N 104.03W
05/24/2007 E2.50 INCH PRESIDIO TX LAW ENFORCEMENT
ALONG FARM TO MARKET ROAD 2810.
&&
PVESPERSpecial weather statement, May 24, 6:39 PM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 639 PM CDT THU MAY 24 2007 TXZ075-250045- PECOS- 639 PM CDT THU MAY 24 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL PECOS COUNTY. AT 639 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PECOS COUNTY...20 MILES SOUTH OF FORT STOCKTON AND JUST WEST OF HIGHWAY 385. THIS STRONG THUNDERSTORM WAS MOVING SOUTHWEST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
Local storm report, May 24, 7:30 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
730 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL FORT STOCKTON 30.89N 102.89W
05/24/2007 E0.88 INCH PECOS TX PUBLIC
&&
PVESPERLocal storm report, May 24, 7:36 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
736 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL PRESIDIO 29.56N 104.36W
05/24/2007 E0.75 INCH PRESIDIO TX PUBLIC
&&
PVESPERSpecial weather statement, May 24, 7:45 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 745 PM CDT THU MAY 24 2007 TXZ079-080-250145- PRESIDIO VALLEY-MARFA PLATEAU- 745 PM CDT THU MAY 24 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN PRESIDIO COUNTY. AT 745 PM CDT...STRONG THUNDERSTORMS WERE NEAR REDFORD...CASA PIEDRA...AND ADOBES. MOVEMENT WAS NORTH AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.
Special weather statement, May 24, 7:48 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 748 PM CDT THU MAY 24 2007 TXZ074-081-250145- BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 748 PM CDT THU MAY 24 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NORTHERN BREWSTER COUNTY AROUND 10 MILES NORTH OF MARATHON AT 748 PM CDT...MOVING SOUTHWEST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE AS THIS STORM CROSSES HIGHWAY 90 WEST OF MARATHON BETWEEN 800 PM AND 830 PM CDT THIS EVENING. PEOPLE IN NORTHERN BREWSTER COUNTY SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 10:49 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| May 24, 11:51 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 54 min |
| May 25, 12:08 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 67 min |
| May 25, 12:21 AM CDT | Flash Flood Warning | MAF | Terrell | 4 hr |
| May 25, 12:42 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 63 min |
| May 25, 1:33 AM CDT | Flash Flood Warning | MAF | Gaines | 4 hr |
| May 25, 1:33 AM CDT | Flash Flood Warning | MAF | Dawson | 4 hr |
| May 25, 4:49 AM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.